Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 22, 2007, 10:56 AM CDT for Ringgold County, Union County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2007, 10:56 AM CDT (15:56 UTC)
- Expired
- Apr 22, 2007, 11:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 221557 SVRDMX IAC159-175-221630- /O.NEW.KDMX.SV.W.0085.070422T1556Z-070422T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1056 AM CDT SUN APR 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN SOUTH CENTRAL IOWA... NORTHWESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1130 AM CDT... * AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MOUNT AYR...OR 38 MILES NORTH OF ALBANY...AND MOVING NORTH AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRESTON BY 1110 AM CDT... THE TOWNS OF DIAGONAL...SHANNON CITY...ARISPE...CRESTON AIRPORT AND AFTON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4075 9448 4071 9421 4116 9411 4115 9447 $$ DONAVON
2 follow-up statements
000 WWUS53 KDMX 221611 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1111 AM CDT SUN APR 22 2007 IAC159-221621- /O.CAN.KDMX.SV.W.0085.000000T0000Z-070422T1630Z/ RINGGOLD IA- 1111 AM CDT SUN APR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RINGGOLD COUNTY HAS BEEN CANCELLED... AT 1106 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4090 9448 4091 9417 4116 9411 4115 9448 $$ IAC175-221630- /O.CON.KDMX.SV.W.0085.000000T0000Z-070422T1630Z/ UNION IA- 1111 AM CDT SUN APR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR UNION COUNTY UNTIL 1130 AM CDT... AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF CRESTON...OR 51 MILES NORTH OF ALBANY... MOVING NORTH AT 65 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF UNION COUNTY...INCLUDING THE TOWN OF AFTON. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4090 9448 4091 9417 4116 9411 4115 9448 $$ DONAVON
000 WWUS53 KDMX 221625 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1125 AM CDT SUN APR 22 2007 IAC175-221635- /O.EXP.KDMX.SV.W.0085.000000T0000Z-070422T1630Z/ UNION IA- 1125 AM CDT SUN APR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY WILL EXPIRE AT 1130 AM CDT... AT 1123 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4090 9448 4091 9417 4116 9411 4115 9448 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:09 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 4:09 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 409 AM CDT SUN APR 22 2007 .SHORT TERM (TODAY AND TONIGHT)... CATEGORICAL POPS IN FORECAST FOR THIS AFTERNOON AS ALL MODELS INDICATING PCPN WITH ADVANCING DYNAMIC STORM SYSTEM. LARGE AREA OF CONVECTION ACROSS THE NORTHERN GREAT PLAINS SEEING WARMING OF CLOUD TOPS ON IR IMAGERY DUE TO DYING MCS. AT THE SAME TIME...AREA OF CONVECTION RAPIDLY DEVELOPING ACROSS WESTERN KANSAS THIS MORNING WILL AID IN DEEPENING SURFACE LOW. FROM GFS/WRF APPEARS ANOTHER LINE OF CONVECTION SHOULD FORM ALONG A NW TO SE LINE ACROSS EASTERN NEBRASKA LATER TO DAY AND ADVECT INTO THE SOUTHWEST. LITTLE CHANGE IN THINKING FOR THE HWO AS FAR AS THREATS GO...EXPECTING INITIAL BAND OF CONVECTION TO EXPAND ACROSS WESTERN IOWA BY NOON SHIFTING RAPIDLY NORTH...WITH ANOTHER COUPLE OF ROUNDS DEVELOPING IN THE LATE AFTERNOON INTO THE EARLY EVENING ACROSS THE ENTIRE CWA. .LONG TERM (MONDAY THROUGH THURSDAY) MONDAY WILL SEE NORTHERLY RETURN FLOW WINDS BEHIND THE SYSTEM AND WEAK COLD DRY ADVECTION IN THE LOW LEVELS WITH WEAK SUBSIDENCE AS REMNANTS OF LOW PRESSURE LIFT FARTHER INTO THE EASTERN GREAT LAKES. LIGHT AND VARIABLE WINDS SHOULD QUICKLY BECOME ESTABLISHED BY THE EVENING AS SIGNIFICANT HIGHT FALLS ACROSS THE CENTRAL PLAINS WILL REESTABLISH A STRONG SOUTHEAST SURFACE FLOW AND WARM ADVECTION PATTERN BY EARLY TUESDAY. THE SETUP OD ANOTHER STRONG BAROCLINIC ZONE ACROSS IOWA WILL BE OF THE FOCAL POINT FOR A COUPLE OF ROUNDS OF THUNDERSTORM WITH HEAVY RAIN PRODUCING MCS. WITH MODELS ARE PRODUCING 2 TO 3 INCHES OF QPF ACROSS SOUTHWEST SECTION OF THE CWA DURING THIS PERIOD. RIVERS ACROSS THE HSA AT THIS TIME ARE WELL WITHIN BANKS AND APPEARS THE DRAWN OUT TIMEFRAME OF THE MODERATE RAINFALL TO HEAVY SHOULD BE ABLE TO RUNOFF WITHOUT A SIGNIFICANT FLOOD THREAT AT THIS TIME...LARGEST 12 HOUR QPFS AROUND 1.5-2 INCHES LATE TUESDAY THROUGH TUESDAY NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && RUSSELL/SMALL
Hazardous weather outlook, Apr 22, 5:44 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CDT SUN APR 22 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 544 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL IOWA BY LATE THIS MORNING...EXPANDING RAPIDLY INTO NORTH CENTRAL IOWA BY EARLY AFTERNOON. MORE THUNDERSTORMS WILL ENTER SOUTHWEST IOWA BY AFTERNOON AND SPREAD ACROSS CENTRAL IOWA DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. A FEW ISOLATED TORNADOES ARE POSSIBLE...PRIMARILY SOUTHEAST OF A WATERLOO TO DES MOINES TO ATLANTIC LINE BETWEEN 5 AND 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MULTIPLE ROUNDS OF THUNDERSTORM PRODUCING HEAVY RAIN ARE FORECAST LATE TUESDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT AT THIS TIME HEAVY RAIN AND LIGHTNING APPEAR TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE TUESDAY AND TUESDAY NIGHT. RUSSELL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair | 29 min |
| Apr 22, 2:53 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 37 min |
| Apr 22, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 27 min |
| Apr 22, 4:29 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 46 min |
| Apr 22, 5:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.